Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 16, 2014, 5:25 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2014, 5:25 PM CST (23:25 UTC)
- Expired
- Jan 16, 2014, 10:06 PM CST
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WWUS73 KOAX 162325 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 PM CST THU JAN 16 2014 ...STILL STRONG BUT SUBSIDING WINDS THIS EVENING. .NORTHWEST WINDS WILL SLOWLY DECREASE OVER THE REGION THIS EVENING...BUT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH CAN BE EXPECTED MUCH OF THIS EVENING. IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-088-170600- /O.CAN.KOAX.HW.W.0001.000000T0000Z-140117T0200Z/ /O.NEW.KOAX.WI.Y.0003.140116T2325Z-140117T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD... MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER...FAIRBURY 525 PM CST THU JAN 16 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...NORTHWEST WINDS WILL REMAIN STRONG MUCH OF THE EVENING BUT LIGHTER THAN EARLIER THIS AFTERNOON. WINDS SHOULD CONTINUE DECREASING TOWARD AND AFTER MIDNIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE LIKELY BUT THE STRONGER GUSTS WILL BECOME LIGHTER AND MORE INFREQUENT. * IMPACTS...DRIVING WILL BE DIFFICULT THIS EVENING. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ079-080-090-091-NEZ068-089>093-170600- /O.CAN.KOAX.WI.Y.0002.000000T0000Z-140117T0200Z/ /O.NEW.KOAX.WI.Y.0003.140117T0200Z-140117T0600Z/ MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...NEBRASKA CITY... BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY... TABLE ROCK...FALLS CITY 525 PM CST THU JAN 16 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...NORTHWEST WINDS WILL REMAIN STRONG MUCH OF THE EVENING BUT LIGHTER THAN EARLIER THIS AFTERNOON. WINDS SHOULD CONTINUE DECREASING TOWARD AND AFTER MIDNIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE LIKELY BUT THE STRONGER GUSTS WILL BECOME MORE INFREQUENT. * IMPACTS...DRIVING WILL BE DIFFICULT THIS EVENING. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
2 follow-up statements
612 WWUS73 KOAX 170017 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 617 PM CST THU JAN 16 2014 ...STILL STRONG BUT SUBSIDING WINDS THIS EVENING.... .NORTHWEST WINDS WILL SLOWLY DECREASE OVER THE REGION THIS EVENING...BUT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH CAN BE EXPECTED MUCH OF THIS EVENING. IAZ079-080-090-091-NEZ068-089>093-170600- /O.EXT.KOAX.WI.Y.0003.140117T0017Z-140117T0600Z/ MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...NEBRASKA CITY... BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY... TABLE ROCK...FALLS CITY 617 PM CST THU JAN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL REMAIN STRONG MUCH OF THE EVENING BUT LIGHTER THAN EARLIER THIS AFTERNOON. WINDS SHOULD CONTINUE DECREASING TOWARD AND AFTER MIDNIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE LIKELY BUT THE STRONGER GUSTS WILL BECOME MORE INFREQUENT. * IMPACTS...DRIVING WILL BE DIFFICULT THIS EVENING. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-088-170600- /O.CON.KOAX.WI.Y.0003.000000T0000Z-140117T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD... MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER...FAIRBURY 617 PM CST THU JAN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL REMAIN STRONG MUCH OF THE EVENING BUT LIGHTER THAN EARLIER THIS AFTERNOON. WINDS SHOULD CONTINUE DECREASING TOWARD AND AFTER MIDNIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE LIKELY BUT THE STRONGER GUSTS WILL BECOME LIGHTER AND MORE INFREQUENT. * IMPACTS...DRIVING WILL BE DIFFICULT THIS EVENING. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
614 WWUS73 KOAX 170406 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1006 PM CST THU JAN 16 2014 ...WINDS FINALLY BEGINNING TO SUBSIDE... .NORTHWEST WINDS WERE AVERAGING 20 TO 30 MPH WITH GUSTS TO 35 MPH AS OF 10 PM...AND WILL CONTINUE TO GRADUALLY SUBSIDE OVERNIGHT. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170515- /O.CAN.KOAX.WI.Y.0003.000000T0000Z-140117T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1006 PM CST THU JAN 16 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 35 MPH THROUGH MIDNIGHT...THEN GRADUALLY SUBSIDE INTO THE 15 TO 25 MPH RANGE BY SUNRISE. THESE WIND SPEEDS...WHILE GUSTY AT TIMES...WILL NOT CAUSE WIDESPREAD PROBLEMS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 16, 3:07 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 16, 3:07 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CST THU JAN 16 2014
.SHORT TERM...TONIGHT THROUGH SUNDAY.
STRONG WINDS THIS EVENING AND SATURDAY PRIMARY CONCERN IN SHORTER
TERM WITH FOCUS AFTER THAT MAINLY ON TEMPERATURES.
EARLY AFTERNOON SATELLITE IMAGERY INDICATED A VORT LOBE PIVOTING
AROUND UPPER LOW DOWN MO RIVER NEAR SUX AT 19Z. THIS LOBE
BROUGHT ENHANCED SNOW SHOWER ACTIVITY...PROVIDED AN ADDITIONAL
WIND BOOST AND USHERED IN A SECONDARY COLD FRONT WITH IT PUSHING
THROUGH OMAHA AREA AROUND 2030Z OR SO. BOOSTED WINDS A BIT
THROUGH 06Z BEHIND THIS SECONDARY COLD FRONT...WHICH WILL MEAN
SOME WIND HEADLINE PROBABLY NEEDED AFTER 02Z. WITH LIKELIHOOD THAT
THE SURGE WILL BE THROUGH FA BY 00Z AND LOSS OF HEATING AT THAT
TIME...WILL PROBABLY OPT TO WAIT UNTIL CLOSER TO 00Z AND THEN
TRANSITION ALL WIND HEADLINE PRODUCTS TO AN ADVISORY THROUGH 06Z.
RADAR RETURNS HAVE DECREASED BEHIND THIS SURGE SO WILL ADJUST
PRECIP WORDING THIS EVENING MORE TOWARD FLURRIES EXCEPT SMALL POPS
FAR ERN FA THROUGH 3Z.
GLANCING BLOW OF COLD AIR THAT WILL SPREAD OVER MUCH OF THE FA
TONIGHT BEGINS ERODING FRIDAY AS ANOTHER WAVE DROPS SE. THIS IS
FOLLOWED BY STRONG WINDS AGAIN SATURDAY AS CLIPPER DEEPENS OVER
UPPER MS VALLEY. MODELS HAVE TRENDED STRONGER EACH OF THE LAST 3
DAYS WITH THIS NEXT CLIPPER AND THUS BOOSTED WINDS FURTHER ON
SATURDAY AND WE WILL LIKELY NEED A WIND ADVISORY BY THEN. WITH
SURFACE RIDGE MOVING OVER THE AREA FRIDAY EVENING WOULD SUSPECT A
QUICK DROP IN TEMPS BEFORE RECOVERING WITH MIXING LATER THAT
NIGHT. LOWERING LOWS FRIDAY NIGHTS LOWS WAS THE MAIN CHANGE
TO TEMPERATURES THROUGH SATURDAY.
SUNDAY STILL LOOKS VERY MILD AS UPPER HEIGHTS RISE OVER PLAINS
FOLLOWED BY A WEAK CLIPPER TO OUR ENE BRINGING A STRONG WRLY
COMPONENT TO LOW LEVEL WINDS. THIS SHOULD PROMOTE GOOD MIXING AND
WITH CROSS SECTIONS POINTING TO DRY UPPER LEVEL RH...MO SUNNY
CONDITIONS SHOULD AID IN MIXING AS WELL. HOWEVER...SOMETIMES HARD
TO FORECAST HOW THICK CIRRUS MAY BECOME SEVERAL DAYS OUT WHICH
COULD KNOCK 3-5 DEGREES OFF. NONETHELESS...FELT WARMER ECMWF WAS
THE WAY TO HANDLE TEMPERATURES. CURRENT GRIDS WILL BE A LITTLE
SHORT OF RECORD HIGHS OF 60 AT OMAHA...65 AT LINCOLN AND 66 AT
NORFOLK
CHERMOK
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.
LATEST GFS WAS SHOWING BLOCKING INTENSIFICATION TAKING SHAPE OVER
THE ERN PAC THRU THE EXTENDED PDS...THUS RESULTING IN A RELATIVELY
STAGNANT LARGE SCALE PATTERN OVER THE CONUS WITH A WELL AMPLIFIED
RIDGE SITUATED WEST AND A TROF EAST. FORTUNATELY THOUGH...APPEARS
THAT THE CWA WILL FOR THE MOST PART REMAIN ON THE MILD SIDE OF THE
NW-SE THERMAL AXIS CUTTING ACROSS THE PLAINS. BRUNT OF SIGNIFICANT
CAA IS PROGGED TO FILTER DOWN AND SETTLE IN OVER THE OH/TN VLY.
INITIALLY...EXPECT WELL ABOVE NORM MAX TEMPS MONDAY...THEN AROUND
NORMAL TUESDAY THRU THURSDAY.
ALSO...PCPN CHANCE ARE SLIM TO NONE OVER THE REGION AS NEITHER THE
GFS OR ECM SHOW ANY SIGN OF CLIPPER TYPE SYSTEMS DROPPING INTO THE
LOWER 48.
DEE
&&
.AVIATION...
18Z TAFS FOR KOMA...KLNK...KOFK.
STRONG NW WINDS WILL CONTINUE THROUGH ABOUT 06Z AS GREAT LAKES
SYSTEM WORKS SLOWLY EAST AND HIGH PRESSURE BUILDS INTO THE REGION.
GENERALLY EXPECT VFR CONDITIONS TO PREVAIL WITH A PERIOD OF MVFR
CIGS POSSIBLE AT KOMA 00Z-06Z. SKY COVER SHOULD DECREASE AFTER
06Z WITH MAINLY CLEAR CONDITIONS BY 12Z.
FOBERT
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HIGH WIND WARNING UNTIL 8 PM CST THIS EVENING FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>067-078-088.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR NEZ068-089>093.
IA...HIGH WIND WARNING UNTIL 8 PM CST THIS EVENING FOR IAZ043-055-056-
069.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR IAZ079-080-090-091.
&&Hazardous weather outlook, Jan 16, 5:08 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 508 PM CST THU JAN 16 2014 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-088-171315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-SALINE-JEFFERSON- 508 PM CST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TONIGHT AND FRIDAY WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH OR MORE WILL GRADUALLY DECREASE THROUGH MIDNIGHT AND THEN EVEN MORE TOWARD FRIDAY MORNING. DEPARTING INTENSE LOW PRESSURE OVER THE GREAT LAKES WILL ALLOW THE WINDS TO DECREASE AS HIGH PRESSURE BUILDS SOUTH INTO THE PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OF FRIDAY...BUT IF ANY WIND DAMAGE IS NOTED PLEASE PASS THE REPORT ON TO THE NATIONAL WEATHER SERVICE. IAZ079-080-090-091-NEZ068-089>093-171315- MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 508 PM CST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 MPH ARE EXPECTED THIS EVENING BEFORE DECREASING TOWARD AND AFTER MIDNIGHT. DEPARTING INTENSE LOW PRESSURE OVER THE GREAT LAKES WILL ALLOW THE WINDS TO DECREASE AS HIGH PRESSURE BUILDS SOUTH INTO THE PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. CHERMOK
In the hours before
Local storm report, Jan 16, 3:30 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
330 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM NON-TSTM WND DMG WINSIDE 42.18N 97.17W
01/16/2014 WAYNE NE LAW ENFORCEMENT
SEMI BLOWN OFF ROADWAY. ANOTHER SEMI BLOWN OFF ROADWAY AT
158 PM.
&&
VDEWALDLocal storm report, Jan 16, 3:39 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM NON-TSTM WND DMG 2 W COUNCIL BLUFFS 41.24N 95.90W
01/16/2014 POTTAWATTAMIE IA PUBLIC
STREET LIGHTS BLOWN DOWN NEAR THE AMC THEATER.
0336 PM NON-TSTM WND DMG 3 WNW LINCOLN 40.84N 96.74W
01/16/2014 LANCASTER NE PUBLIC
HIGHWAY SIGNS BLOWN DOWN ALONG I80.
&&
VDEWALDLocal storm report, Jan 16, 3:41 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CST THU JAN 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM NON-TSTM WND GST 3 ENE AVOCA 41.50N 95.29W
01/16/2014 M63 MPH POTTAWATTAMIE IA MESONET
MESONET STATION 3 ENE AVOCA /RAVI4/
&&
NWS OMAHA/VALLEY NE
IRIS SYSTEMLocal storm report, Jan 16, 3:45 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
345 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM NON-TSTM WND DMG RALSTON 41.20N 96.04W
01/16/2014 DOUGLAS NE PUBLIC
VERY LARGE TREE BLOWN ONTO 84TH STREET. LARGE ENOUGH THAT
CHAIN SAWS WERE NEEDED TO CLEAR IT.
&&
VDEWALDLocal storm report, Jan 16, 3:49 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
349 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM NON-TSTM WND DMG 5 SW UNDERWOOD 41.34N 95.74W
01/16/2014 POTTAWATTAMIE IA PUBLIC
SEMI BLOWN OFF INTERSTATE 80 WESTBOUND AROUND MILE MARKER
12.
&&
VDEWALDLocal storm report, Jan 16, 5:19 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM NON-TSTM WND GST CASTANA 42.07N 95.91W
01/16/2014 M73 MPH MONONA IA CO-OP OBSERVER
&&
DERGANThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 1:47 PM CST | Special Weather Statement | OAX | Cass, Dodge, Douglas, Sarpy, Washington | 43 min |
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.